1
$\begingroup$

I was able to numerically "show" that an M/M/n queue is concave increasing in the number for $n$ servers, which makes intuitive sense. However is there a formal analytical proof for it? Where can I find it?

$\endgroup$
3
$\begingroup$

Dyer and Proll (1977)1 showed that for an M/M/c queue, the mean waiting time is a strictly decreasing and convex function of c.


Reference

[1] Dyer, M. E., Proll, L. G. (1977). On the Validity of Marginal Analysis for Allocating Servers in M/M/c Queues. Management Science. 23(9):1019-1022.

$\endgroup$
2
  • $\begingroup$ For a broader overview see Yu et al. (2006). $\endgroup$
    – TheSimpliFire
    May 17 '20 at 19:54
  • $\begingroup$ Thank you so much. $\endgroup$
    – Paul
    May 18 '20 at 9:52
1
$\begingroup$

You can derive them from the balance equations. If you check Taha's or Lieberman's Introduction to OR books, you can find the proofs.

$\endgroup$

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.